Alert archive / Kansas / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 1, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Apr 13, 1996, 11:03 PM CDT for Barber County, Kansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 1996, 11:03 PM CDT (04:03 UTC)
- Expired
- Apr 13, 1996, 11:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Barber County, KS
The radar
The Vance AFB radar (KVNX), 73 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2042 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 140406 SVRDDC KSC007-140430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1103 PM CDT SAT APR 13 1996 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1130 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...NORTHERN BARBER COUNTY AT 11 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF LAKE CITY MOVING TO THE NORTHEAST AT 45 MPH. THE STORM WILL REACH LAKE CITY BY 1105 PM...AND SHOULD EXIT THE NORTHEAST CORNER OF THE COUNTY BY 1120 PM. THE STORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS. PARKIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 4:24 PM CDT, 6 hours 39 minutes earlier.
Area forecast discussion, Apr 13, 4:24 PM CDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 421 PM CDT SAT APR 13 1996 MAIN FCST PBLMS ARE ALMOST EVERYTHING FROM TRW TO WINDS AND SNOW. ALL MODELS COMING AROUND TO A MORE CONCISE FCST WITH THE ETA AND NGM THE STRONGEST WITH THE LOW PSR. LOTS OF COLD AIR ON UPR AIR ANAL WITH -30 AT H5 AND -12 AT H7 TO ENHANCE CYCLOGENESIS LATER TNGT WITH STG 100K H3 JET LF QUAD MOVG INTO REGION...SO SYS COULD BECOME DEEPER AND SLOWER THAN CURRENT MODEL SUGGEST. WITH THIS IN MIND COLDER AIR WILL WRAP DEEPER INTO BACKSIDE OF CYCLONE ALONG WITH DYNAMIC COOLING WITH UPR LOW. AHD OF THIS SYS 88D SHOWG TRW DVLP RAPIDLY AS VORT AND COLD POOL START MOVING IN FROM SERN CO ATTM. MAINLY ELEVATED CNVTN WILL MOVE ACROSS LATE THIS AFTN AND EVE WITH HAIL POSSIBLE...WITH GULF MSTR STILL SOUTH OF RED RIVER ATTM. AHD OF COLD FRONT TNGT 50 DWPTS MAY GET INTO EXTRM SERN PART OF AREA WITH A BETTER CHANCE OF SOME SVR. COLD FRONT SHLD MOV INTO EXTREME WRN KS BY 7 PM THEN TO DDC AND GCK BY 9 TO 10 PM AND THEN P28 BY MIDNIGHT AS OCCLUSION RAPIDLY TAKES PLACE. WINDS TO STEADILY INCREASE TO WIND ADVIS CRITERIA TONIGHT THEN TO HIGH WIND WARNING CRITERIA BY MORNING. H5 DEFORMATION AXIS/WRAPAROUND TO PROVIDE A GOOD STRIPE OF HVY RAIN/HVY SNOW WITH SNOW CHANCES BEST FROM LBL TO DDC TO LARNED AND WEST BY 12Z...THEN FROM DDC AND EWRD AFT 12Z. WILL PUT A WINTER STORM WATCH ALONG WITH A WIND ADVISORY FOR WRN KS FOR SUNDAY FOR SOUTHWESTERN KANSAS FROM COLDWATER TO HAYS AND WEST FOR RAIN PSBLY CHANGING TO SNOW WITH NEAR BLIZZARD CONDITIONS WITH HIGH WINDS. SNOW ACCUMULATIONS FROM 2-4 INCHES OF HVY WET SNOW GENERALLY N OF A LARNED TO GCK LINE WITH LESSER AMTS COVERING GRASS SOUTH BY SUNDAY DURING AM. LIQUID ACCUMS FROM .20 AT EHA TO .50 AT DDC AND .80 AT HYS BY 12Z SUN. TMRW...RAIN/SNOW ENDING AM FAR WEST AND THEN TAPERING OFF TO FLURRIES IN PM REST OF AREA. WINDS VERY STRONG IN AM WITH HIGH WINDS POSSIBLE AND STRIPE OF HVY WET SNOW MOVING ACROSS CWA IN H5 DEF ZONE. AS FOR TEMPS WILL GO COLDER THAN GUID WITH LOW TO MID 30S...AND LOWER 40S AT P28...AND MUCH COLDER FOR TMRW WITH WRAPAROUND CLOUD AND PCPN WITH STRONGER LOW SLOWER AND FARTHER SOUTH. DDC 034/043 028/060 035 771 GCK 03B2/042 028/063 036 87- EHA 034/047 032/066 045 630 LBL 034/045 030/064 043 630 HYS 032/036 025/053 035 ++3 P28 042/050 032/060 038 473 KRUSE
Nearby
Severe Thunderstorm Warnings in Kansas, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.